MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420818
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was diagnosed with a posterior dislocation of a previously well-functioning left total knee revision.This was thought secondary to the patient's weight of approximately 150 kg.The knee was reduced under anesthesia, posteriorly the surgeon proceed to removed the tibial component and replaced it with a 15 mm size 3/4 genesis ii constrained articular insert.
 
Event or Problem Description
It was reported that the patient was diagnosed with a posterior dislocation of a previously well-functioning left total knee revision.This was thought secondary to the patient's weight of approximately (b)(6).The knee was reduced under anestesia, posteriorly the surgeon proceed to removed the tibial component and replaced it with a 15 mm size 3/4 genesis ii constrained articular insert.Several treatments and medical interventions were done such as meds prescription, injections, ct scan tests, x-rays, which ended up in the closed reduction and poly exchange performed on (b)(6) 2017.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the available information, the root cause of the ¿aseptic loosening of the patella¿ of the first revision cannot be concluded.The root cause for the second revision was likely as stated the ¿posterior dislocation¿ and the observed laxity of the knee.It is unknown if the patient¿s body habitus contributed to this issue.No current information has been provided on this patient at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 11MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7928416
Report Number1020279-2018-02095
Device Sequence Number13969104
Product Code JWH
UDI-Device Identifier03596010209580
UDI-Public03596010209580
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2019
Device Catalogue Number71420818
Device Lot Number09EM20074
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/14/2018
09/14/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/04/2018
12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421142/LGN HM ST 3-4 5MM LTMD-RTLA/08HM08617; 71421146/LGN HM ST 3-4 5MM LTLA-RTMED/09AM12811; 71421165/LGN OX CONSTRAINED FEM 5 LT/09LM00653; 71421741/LEGION SCW LWDG S5 5DX5P/09EM10976; 71421742/LEGION SCW LWDG S5 5DX10P/05JM09977; 71424004/LGN REV TIBIA BASE SZ 4 LT/09DM07569; 71424049/LGN PRESSFIT STEM 16MMX160MM/08MAB0014D; 71424049/LGN PRESSFIT STEM 16MMX160MM/09EAB0002A; 71424225/LGN OFFSET COUPLER 4MM/09FM01338; 71424227/LGN OFFSET COUPLER 6MM/09FM20040
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight150